MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT24JN40NGF089N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Sore Throat (2396)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tight-to-shaft cuffs were not filling circumferentially.The event occurred during set up in the nicu (neonatal intensive care unit) at the hospital.Cuff balloon was tested before insertion.Medical intervention was required.Patient changed to a peds plus trach.Ventilator settings were increased.Patient taken to the or (operating room) for a bronchoscopy.The outcome of the event was ongoing.There was patient involvement, and patient harm/adverse event reported.Patient sustained extensive cuff injury.
 
Additional Manufacturer Narrative
H6: evaluation codes update.One device was received for investigation.The device was visually inspected and functionally tested.The reported complaint was not confirmed.The cuff was determined to meet the symmetry specifications.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20925793
Report Number1824231-2024-00104
Device Sequence Number8286096
Product Code JOH
UDI-Device Identifier10887709134826
UDI-Public(01)10887709134826(17)291007(10)GB027976
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT24JN40NGF089N
Device Lot NumberGB027976
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO
Patient SexMale
Patient Weight7 KG
Patient RaceBlack Or African American